Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 87, NWS Wichita, KS

May 20, 2013Allen County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 20, 2013, 2:46 PM CDT for Allen County, Kansas. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2013, 2:46 PM CDT (19:46 UTC)
Expired
May 20, 2013, 3:30 PM CDT
In force
44 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Allen County, KS

The radar

The Pleasant Hill radar (KEAX), 134 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 3:00 PM CDTHAIL 0.52 Ese Iola, KS
May 20, 3:02 PM CDTHAIL 16 Se Iola, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 12:46 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WUUS53 KICT 201946
SVRICT
KSC001-202030-
/O.NEW.KICT.SV.W.0087.130520T1946Z-130520T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
246 PM CDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN COUNTY IN SOUTHEAST KANSAS...

* UNTIL 330 PM CDT

* AT 241 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUMBOLDT...
  AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GAS...LA HARPE...MORAN...SAVONBURG...ELSMORE AND MILDRED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3773 9509 3773 9527 3774 9551 3794 9551
      3804 9536 3804 9508 3803 9507 3782 9507
TIME...MOT...LOC 1946Z 243DEG 33KT 3785 9536

HAIL...1.25IN
WIND...60MPH

$$

MCGUIRE
3 follow-up statements
571 
WWUS53 KICT 201957
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
257 PM CDT MON MAY 20 2013

KSC001-202030-
/O.CON.KICT.SV.W.0087.000000T0000Z-130520T2030Z/
ALLEN KS-
257 PM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALLEN COUNTY
UNTIL 330 PM CDT...

AT 253 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GAS...AND
MOVING NORTHEAST AT 40 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LA HARPE...MORAN...SAVONBURG...ELSMORE AND MILDRED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3773 9509 3773 9527 3774 9551 3794 9551
      3804 9536 3804 9508 3803 9507 3782 9507
TIME...MOT...LOC 1957Z 243DEG 33KT 3790 9531

HAIL...1.25IN
WIND...60MPH

$$

COOK
839 
WWUS53 KICT 202003
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
303 PM CDT MON MAY 20 2013

KSC001-202030-
/O.CON.KICT.SV.W.0087.000000T0000Z-130520T2030Z/
ALLEN KS-
303 PM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALLEN COUNTY
UNTIL 330 PM CDT...

AT 301 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA HARPE...AND
MOVING NORTHEAST AT 30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MORAN...SAVONBURG...ELSMORE AND MILDRED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

QUARTER SIZE HAIL WAS REPORTED 6 MILES SOUTHEAST OF IOLA WITH THIS 
STORM. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

LAT...LON 3773 9509 3773 9527 3774 9551 3794 9551
      3804 9536 3804 9508 3803 9507 3782 9507
TIME...MOT...LOC 2003Z 241DEG 26KT 3792 9528

HAIL...1.25IN
WIND...60MPH

$$

COOK
509 
WWUS53 KICT 202018
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
318 PM CDT MON MAY 20 2013

KSC001-202028-
/O.CAN.KICT.SV.W.0087.000000T0000Z-130520T2030Z/
ALLEN KS-
318 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR ALLEN COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 3773 9509 3773 9527 3774 9551 3794 9551
      3804 9536 3804 9508 3803 9507 3782 9507
TIME...MOT...LOC 2018Z 241DEG 26KT 3797 9516

$$

COOK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:27 PM CDT, 19 minutes earlier.

Area forecast discussion, May 20, 2:27 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
227 PM CDT MON MAY 20 2013

.SYNOPSIS...
ISSUED AT 226 PM CDT MON MAY 20 2263

UPPER LOW IS CURRENTLY CENTERED OVER EASTERN SD WITH THE TROUGH
EXTENDING BACK INTO THE SOUTHERN ROCKIES. UPPER JET MAX EXTENDS
FROM WESTERN MO THROUGH SOUTHERN KS. AT THE SURFACE...THE
STATIONARY FRONT EXTENDS THROUGH SE KS FROM WEST OF KCNU TO EAST
OF KWLD. IN THE UNCAPPED VERY UNSTABLE ENVIRONMENT STORMS HAVE
ALREADY STARTED TO FIRE ALONG THE FRONT.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 226 PM CDT MON MAY 20 2263

WIDESPREAD STORMS ARE EXPECTED OVER SOUTHEAST KS THIS EVENING
THROUGH THE OVERNIGHT HOURS. WITH GROUNDS ALREADY SATURATED FROM
RAINS OVER THE LAST 24 HOURS...ANY ADDITIONAL HEAVY RAIN WILL LEAD TO
SOME FLOODING. THEREFORE RAN WITH A FLASH FLOOD WATCH FOR SE KS
INTO EARLY TUE MORNING.

ANY STORM THAT DEVELOPS OVER SE KS WILL HAVE A VERY GOOD CHANCE OF
BECOMING SEVERE GIVEN CAPE NEAR 3000J/KG AND 0-6KM IN THE 50-60KT
RANGE. WE ACTUALLY HAVE BETTER DEEP LAYER SHEAR THAN WE HAD
YESTERDAY WHICH SHOULD RESULT IN WIDESPREAD LARGE HAIL. BY SUNRISE
TUE THE BULK OF THE SEVERE STORMS AND HEAVY RAIN WILL BE SOUTHEAST
OF THE FORECAST AREA AS THE SURFACE BOUNDARY SLOWLY WASHES OUT AS
IT PUSHES SOUTHEAST. FOR TUE ONLY THE FAR SE CORNER WILL MAINTAIN
SOME SMALL PRECIP CHANCES.

FAIRLY COMFORTABLE TEMPS WILL BE IN STORE FOR MOST OF THE AREA FOR
TUE AS SOME DRIER AIR FILTERS-IN FROM THE NORTHWEST. THIS SHOULD
RESULT IN HIGHS CLOSE TO OR A COUPLE DEGREES BELOW NORMAL.

THE SLOW MOVING UPPER TROUGH WILL FINALLY BE ON THE MOVE WED AS IT
TRACKS INTO THE GREAT LAKES/OHIO VALLEY AREAS. THIS WILL ALLOW
SURFACE HIGH PRESSURE TO SETTLE OVER THE AREA PROVIDING
COMFORTABLE TEMPS AND DRY CONDITIONS. SOME SMALL CHANCES FOR
STORMS ARE EXPECTED TO WORK BACK INTO THE SOUTHWEST PORTION OF THE
FORECAST AREA FOR THU AS BETTER MOISTURE ALONG THE WESTERN FLANK
OF THE SURFACE HIGH STARTS TO WORK BACK INTO THE AREA.

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 226 PM CDT MON MAY 20 2263

BOTH THE GFS AND ECMWF AGREE ON BRINGING ANOTHER SLOW MOVING UPPER
LOW ON SHORE OVER THE NORTHWEST CONUS. THIS WILL ALLOW RICH GULF
MOISTURE TO WORK BACK INTO THE PLAINS THROUGH THE WEEKEND. A FEW
WEAK UPPER IMPULSES WILL PROVIDE PERIODIC CHANCES FOR SHOWERS AND
STORMS THROUGH THESE EXTENDED PERIODS. CONFIDENCE IS FAIRLY HIGH
THAT ABOVE NORMAL TEMPS WILL BE IN PLACE AREA WIDE THROUGH THESE DAYS.

LAWSON

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1218 PM CDT MON MAY 20 2263

STRONG TO SEVERE CONVECTION IS EXPECTED AGAIN THIS AFTERNOON AND
EVENING ACROSS THE SOUTHERN FLINT HILLS AND SOUTHEAST KANSAS. A
TEMPO GROUP WAS INCLUDED AT KCNU WHERE HIGHER CONFIDENCE OF STORM
IMPACT IS EXPECTED. OTHERWISE VFR CONDITIONS ARE EXPECTED ACROSS
THE REST OF THE FORECAST AREA INTO TONIGHT WITH LIGHT WEST TO
NORTHWEST FLOW BEHIND THE SURFACE FRONT.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    54  75  53  76 /  20  10  10  10
HUTCHINSON      52  74  51  76 /  20  10  10  10
NEWTON          53  74  51  75 /  20  10  10  10
ELDORADO        54  75  52  76 /  40  10  10  10
WINFIELD-KWLD   56  76  53  78 /  50  10  10  10
RUSSELL         49  72  48  74 /  20  10  10  10
GREAT BEND      50  73  49  75 /  20  10  10  10
SALINA          51  74  51  75 /  20  10  10  10
MCPHERSON       52  74  51  75 /  20  10  10  10
COFFEYVILLE     60  76  54  78 /  70  50  10  10
CHANUTE         59  76  53  76 /  70  30  10  10
IOLA            60  76  53  75 /  60  20  10  10
PARSONS-KPPF    60  76  53  77 /  70  40  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR KSZ071-072-094>096-098>100.

&&
Hazardous weather outlook, May 20, 12:01 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1201 PM CDT MON MAY 20 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-211700-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1201 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG A NEARLY STATIONARY
FRONT ACROSS THE FLINT HILLS INTO SOUTHEAST KANSAS THIS AFTERNOON.
SOME OF THESE STORMS WILL BECOME SEVERE WITH THE MAIN THREATS OF
HAIL TO GOLF BALL SIZE...DAMAGING WINDS TO 70 MPH...WITH TORNADOES
ALSO POSSIBLE.

ISOLATED STORMS ARE POSSIBLE FURTHER WEST ACROSS SOUTH CENTRAL AND
CENTRAL KANSAS TO THE WEST OF I-135 THIS AFTERNOON...HOWEVER THESE
ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW THUNDERSTORMS COULD LINGER IN SOUTHEAST KANSAS ON TUESDAY.
SEVERE WEATHER IS NOT EXPECTED.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS FROM THURSDAY
INTO SUNDAY. A FEW STRONG STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND
EVENING...ROUGHLY EAST OF A LINE...FROM WELLINGTON TO DERBY...TO
MARION.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, May 20, 8:51 AM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
851 AM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HAIL             5 E ROSE                37.81N 95.58W
05/20/2013  E0.88 INCH       WOODSON            KS   TRAINED SPOTTER

&&

SGS
Special weather statement, May 20, 8:52 AM CDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
852 AM CDT MON MAY 20 2013

KSZ072-201445-
ALLEN-
852 AM CDT MON MAY 20 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN COUNTY...

AT 845 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM 8 MILES NORTHEAST OF BUFFALO...OR 10 MILES
SOUTHEAST OF YATES CENTER...AND MOVING NORTHEAST AT 40 MPH.

QUARTER SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

PEOPLE IN ALLEN COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS INTENSITY AND
MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER
THREATENS.

&&

LAT...LON 3773 9509 3774 9553 3804 9551 3803 9508
      3782 9508
TIME...MOT...LOC 1352Z 243DEG 33KT 3782 9552

COOK
Special weather statement, May 20, 8:56 AM CDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
856 AM CDT MON MAY 20 2013

KSZ072-201500-
ALLEN-
856 AM CDT MON MAY 20 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN COUNTY...

AT 852 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HUMBOLDT...OR 10 MILES SOUTHWEST OF
IOLA...AND MOVING NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

&&

LAT...LON 3774 9552 3775 9553 3796 9552 3803 9535
      3803 9508 3783 9508
TIME...MOT...LOC 1356Z 243DEG 33KT 3783 9548

COOK
Local storm report, May 20, 1:29 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
129 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     TSTM WND DMG     NIOTAZE                 37.07N 96.01W
05/20/2013                   CHAUTAUQUA         KS   EMERGENCY MNGR

            DELAYED REPORT WITH APPROXIMATE TIME FROM RADAR. 4 TO 8
            INCH BRANCHES BLOWN DOWN ACROSS THE CITY OF NIOTAZE WITH
            A TREE BLOWN ONTO A GARAGE.

&&

SGS
Special weather statement, May 20, 2:30 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
230 PM CDT MON MAY 20 2013

KSZ095-202015-
WILSON-
230 PM CDT MON MAY 20 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WILSON COUNTY...

AT 226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR NEODESHA...OR 22 MILES SOUTHWEST OF
CHANUTE...AND MOVING NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3739 9553 3738 9594 3772 9575 3773 9552
TIME...MOT...LOC 1930Z 226DEG 32KT 3745 9568

MCGUIRE
Special weather statement, May 20, 2:39 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
239 PM CDT MON MAY 20 2013

KSZ072-202030-
ALLEN-
239 PM CDT MON MAY 20 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN COUNTY...

AT 238 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR HUMBOLDT...OR 9 MILES NORTH OF CHANUTE...AND MOVING NORTHEAST AT
30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3782 9508 3774 9509 3773 9531 3774 9552
      3788 9551 3804 9536 3804 9508 3803 9507
      3782 9507
TIME...MOT...LOC 1939Z 233DEG 24KT 3780 9548

MCGUIRE

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:10 PM CDTSevere Thunderstorm WarningICTMarion50 min
May 19, 7:18 PM CDTSevere Thunderstorm WarningICTAllen, Woodson42 min
May 19, 7:28 PM CDTTornado WarningICTElk47 min
May 19, 7:31 PM CDTSevere Thunderstorm WarningICTCowley44 min
May 19, 7:57 PM CDTTornado WarningICTWilson, Woodson48 min
May 19, 8:14 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley46 min
May 19, 8:33 PM CDTTornado WarningICTAllen, Woodson42 min
May 19, 9:01 PM CDTSpecial Weather StatementICTWilson44 min
May 19, 10:15 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery45 min
May 19, 10:34 PM CDTTornado WarningICTLabette, Montgomery41 min
May 19, 11:06 PM CDTSevere Thunderstorm WarningICTLabette39 min
May 19, 11:41 PM CDTSpecial Weather StatementICTChautauqua49 min
May 20, 12:01 AM CDTSevere Thunderstorm WarningICTChautauqua44 min
May 20, 12:45 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson60 min
May 20, 12:49 AM CDTSpecial Weather StatementICTLabette26 min
May 20, 1:00 AM CDTSpecial Weather StatementICTElk45 min
May 20, 1:10 AM CDTSpecial Weather StatementICTElk35 min
May 20, 2:22 AM CDTAreal Flood WarningICTChautauqua, Labette, Montgomery8 hr
May 20, 3:51 AM CDTSpecial Weather StatementICTChautauqua24 min
May 20, 7:16 AM CDTSpecial Weather StatementICTElk29 min
May 20, 7:24 AM CDTSevere Thunderstorm WarningICTElk, Greenwood66 min
May 20, 7:29 AM CDTSevere Thunderstorm WarningICTWilson, Woodson61 min
May 20, 8:29 AM CDTSpecial Weather StatementICTWoodson31 min
May 20, 8:38 AM CDTSevere Thunderstorm WarningICTWilson, Woodson52 min
May 20, 8:52 AM CDTSpecial Weather StatementICTAllen53 min
May 20, 8:56 AM CDTSpecial Weather StatementICTAllen64 min
May 20, 1:58 PM CDTFlash Flood WatchICTAllen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more7 hr
May 20, 2:30 PM CDTSpecial Weather StatementICTWilson45 min
May 20, 2:39 PM CDTSpecial Weather StatementICTAllen51 min
May 20, 3:01 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery44 min
May 20, 3:41 PM CDTTornado WarningICTChautauqua, Montgomery49 min
May 20, 3:56 PM CDTSpecial Weather StatementICTAllen34 min
May 20, 4:11 PM CDTSpecial Weather StatementICTWilson34 min
May 20, 4:27 PM CDTTornado WarningICTLabette, Montgomery48 min
May 20, 4:35 PM CDTSpecial Weather StatementICTNeosho55 min
May 20, 4:43 PM CDTSevere Thunderstorm WarningICTMontgomery47 min
May 20, 4:57 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery63 min
May 20, 5:02 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery43 min
May 20, 5:09 PM CDTAreal Flood WarningICTLabette, Montgomery5 hr
May 20, 6:34 PM CDTSpecial Weather StatementICTLabette26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.